It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Pain Management Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 01-30-2004, 03:39 PM   #1
Newbie
 
Join Date: Jan 2004
Posts: 9
curtashley HB User
Trouble Urinating From Pain Meds

I have just begun 10/325 norcos for chronic pelvic pain and noticed that I was having difficulty urinating after I took the pills. I am under 30 and wondering if I should discontinue the pills because of the urinary symptoms. Has this happened to others on this board. Thanks for your reply.

 
Sponsors Lightbulb
   
Old 01-30-2004, 04:42 PM   #2
Senior Member
 
Join Date: Nov 2003
Posts: 125
tyler7 HB User
Re: Trouble Urinating From Pain Meds

Curt,

Welcome to the boards. You can exhale now, urinary problems are VERY common when taking opiates Well, that is, I'm assuming you're talking about urinary retention, as in, it takes longer than usual for the urine to come out despite having the strong urge to go. Were you referring to something else? Is it burning at all when you go? If not, if it's just taking a long time, you should be fine, it happens to all of us. In fact, when I started taking Methadone for the first time in my life a year ago it would take me so long to urinate, if I had to go in the middle of the night I would simply sit on the toilet instead of having to stand up for that long, and sometimes I even ended up falling asleep while sitting there because I was waiting so long. It's okay to laugh, it's a funny story

I'm not sure what you can do to help this situation though other than maybe work on some breathing and relaxation exercises for yourself, because you need to be very relaxed for it to come I had found. Good luck

 
Sponsors Lightbulb
   
Old 01-31-2004, 05:55 AM   #3
Veteran
(male)
 
Join Date: Sep 2003
Posts: 467
scotty12 HB User
Re: Trouble Urinating From Pain Meds

curtashley,dont worry it takes time but your body will adjust.i had the same problem.i know dr's tell you that if you have a problem urinating seek medical attention immediatly but if this just became a problem when starting norco most likely its the opiates causing it.mention it to your dr anyhow but i doubt it is something to worry about......scott

 
Old 01-31-2004, 08:41 AM   #4
Newbie
 
Join Date: Jan 2004
Posts: 9
curtashley HB User
Re: Trouble Urinating From Pain Meds

Thanks everyone for your answers. My problem is exactly as you all desribe...it just takes a little longer to begin urinating and also to finish. I have no pain or anything like that. I guess this is just part of pain management with opiods. Thanks again.

 
Old 02-01-2004, 07:18 PM   #5
Junior Member
(male)
 
Join Date: Jan 2004
Posts: 20
vitonxl HB User
Re: Trouble Urinating From Pain Meds

I have the same problems some time. Along as it doesn't burn or feel like ******* razor blades. That's what pain mgmt. said. I drink some apple juice or cranberry and I notice it doesn't do it till late at night, weird. If it starts really bothering you tell your dr.

 
Old 02-02-2004, 09:41 AM   #6
Senior Veteran
(female)
 
Join Date: Jan 2003
Location: alberta
Posts: 1,148
twisten HB User
Re: Trouble Urinating From Pain Meds

I have this problem too but I have urinary incontinence so it helps me. My bladder leaks if I don't take them. My doctor and I stumbled upon this by accident when I was placed on opiates for my back pain. They were talking about surgery to fix the incontinence but now I don't have to have it, unless I go off the opiates that is.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Trouble urinating? Lollypop0189 Birth Control 0 07-25-2008 08:04 PM
Trouble urinating sanders46 Men's Health 0 06-25-2008 12:23 PM
Trouble urinating?? Laur93 Urology 0 04-11-2008 06:59 AM
Trouble Urinating in Young Male? MHossa Urology 1 02-06-2008 09:29 AM
Help !trouble With Urinating At Night kelsey1 Pain Management 6 06-14-2006 05:25 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Sign Up Today!

Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

I want my free account

All times are GMT -7. The time now is 03:18 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!